Alert archive / Maine / River Flood Warnings in 2007

River Flood Warning 25, NWS Gray, ME

November 16, 2007Somerset County, Maine

NWS Gray, ME issued this river flood warning at Nov 16, 2007, 9:13 AM EST for Somerset County, Maine. It took effect at Nov 16, 2007, 10:19 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2007, 9:13 AM EST (14:13 UTC)
In effect from
Nov 16, 2007, 10:19 AM EST
Expired
Nov 17, 2007, 2:57 AM EST
In force
17 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Somerset County, ME

The radar

The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kennebec River at Skowhegan (SKOM1).

Action stage
9 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Nov 15, 2:45 PM EST, 18 hours 28 minutes earlier.

Area forecast discussion, Nov 15, 2:45 PM EST, 18 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
245 PM EST THU NOV 15 2007

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NH/VT TRANSFERRING ITS ENERGY OFFHSORE
AT THIS TIME. LOW WILL CONTINUE TO INTESIFY AS IT MOVES INTO THE
MARITIMES LATER FRIDAY. STRONG NORTHWESTERLY GRADIENT BEHIND THE
LOW RELAXES DURING THE DAY ON SATURDAY.  HIGH PRESSURE THEN
APPROACHES THE REGION ON SUNDAY AND SLOWLY CROSSES THE REGION
LATER MONDAY THROUGH MID WEEK.

&&

.NEAR TERM /THROUGH 7 PM TONIGHT/...
PER PRESSURE FALL ANALYSIS...LOW PRESSURE RE-FORMING OFFSHORE AT
THIS TIME IS FURTHER EAST THAN ORIGINALLY FORECAST. GUSTY NORTHWESTERLY
WINDS ALREADY EVIDENT IN SOUTHERN NH. COLD AIR POURING IN WITH
PRECIPITATION HAVING ALREADY CHANGED OVER TO SNOW AT KMPV. PRECIPITATION
WILL CONTINUE INTO TONIGHT WITH CHANGEOVER TO SNOW EXPECTED OVER NORTHERN/
MOUNTAIN SECTIONS.
&&

.SHORT TERM /8 PM TONIGHT THROUGH FRIDAY/...
PRECIPITATION WILL CONTINUE INTO TONIGHT WITH CHANGEOVER TO SNOW
EXPECTED OVER NORTHERN/ MOUNTAIN SECTIONS.  LOOKS AT LEAST TO BE
A FEW INCHES ON GROUND BY SUNRISE THOSE AREAS WITH ADDITIONAL
ACCUMULATIONSO OF 3 TO 5 INCHES DURING THE DAY ON FRIDAY...SO
LOOKING AT TOTAL ACCUMULATIONS OF 4 TO 8 INCHES OVER THE WARNING
AREA.  FURTHER SOUTH IN THE FOOTHILLS AND OVER NH ZONES 3/4...LOOKING
AT AN INCH OR SO BY SUNRISE WITH ADDITIONAL 1 TO 3 INCHES DURING
THE DAY OVER THE ADVISORY AREA.  SOUTH OF THAT...THERELL BE SOME
MIXING OR CHANGING OVER TO SNOW WITH LITTLE IN THE WAY OF THE ACCUMULATION.
PLAN ON KEEPING IT A LIQUID EVENT OVER SOUTHERNMOST AND COASTAL SECTIONS.
&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WRAP AROUND SNOWS TO CONTINUE FOR A FEW ADDITIONAL HOURS AFTER
SUNSET FRIDAY EVENING. HAYES TYPE UPSLOPE COMPONENT OF THE FLOW TO
DEVELOP ABOVE 1500 FEET IN THE NORTHWEST FACING TERRAIN FRIDAY
NIGHT. AMPLE LOW LEVEL MOISTURE...CYCLONIC FLOW AND COLD AIR
ADVECTION TAKING PLACE AT THAT TIME. THIS WILL ADD TO OUR SYNOPTIC
SNOWFALL TOTALS PLACING MUCH OF THE MOUNTAINS CLOSE TO THE 8 RANGE.

WINDY CONDITIONS SATURDAY CONTINUE FOR A PERIOD WITH FLOW
OREINTED OUT OF THE WEST IN A DEEP LAYER. MIXING LEVELS TO BE IN
THE 3-5 KFT RANGE AS WELL.

SURFACE LOW DEVLOPING OFF THE SOUTHERN NEW ENGLAND COASTLINE LOOK
LIKE A MISS AT THIS TIME. STRONG LABRADOR LOW TO ACT AS A BLOCK
DURING THE SATURDAY NIGHT/SUNDAY TIME FRAME.

CHALLENGING FORECAST FOR MID/LATE NEXT WEEK AS SIGNIFICANT SURFACE
LOW ATTEMPTS TO HEAD TOWARDS THE GREAT LAKES. WARM FRONT WELL
AHEAD OF SYSTEM MAY BRING LIGHT MIXED PRECIPITATION TO THE REGION
DURING THIS PERIOD. WITH SO MUCH ACTIVITY ONGOING IN THE SHORT
RANGE...HAVE FOCUSED ATTENTION ON UPCOMING HAZARDS AND PLACED A
SIMPLIFIED PERIOD SNOW SHOWERS TUESDAY NIGHT (WHICH MAY WELL END
UP BEING A PERIOD OF FREEZING DRIZZLE)...AND A PERIOD OF FREEZING
RAIN FOR WEDNESDAY NIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...IFR/MVFR OVERNIGHT...IMPROVING TO MVFR FRIDAY
MORNING. MAINLY VFR CONDITIONS AT THE TAF SITES FRIDAY NIGHT
ONWARDS. PERIODS OF LIGHT RAIN OR MIX POSSIBLE BEGINNING TUESDAY.

&&

.MARINE...
SHORT TERM...GALE WARNING THROUGH 7 PM FRIDAY. GUSTY WINDS TO
SLOWLY DIMINISH SAT. GALE CENTER FORMS AND PASSES WELL S OF OUR
WATERS SAT NIGHT INTO SUN.

&&

.HYDROLOGY...
HEAVIEST RAIN SO FAR HAS BEEN IN WESTERN MAINE WITH GENERAL 1.5 TO
2.O INCH RAINFALL AMOUNTS. STILL SOME RAINFALL...THOUGH LOOKS LIKE
HEAVIEST HAS FALLEN...SO WILL HOLD ONTO FLOOD WATCH FOR NOW. WILL
NEED TO KEEP EYE ON SWIFT RIVER IN MAINE...AS WELL AS OTHER SMALL
RIVERS AND STREAMS. BASED ON COLD AIR COMING IN FASTER THAN ANTICIPATED
...EXPECT THAT WATCH WILL BE ABLE TO BE DROPPED DURING THE EVENING.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ007>009-012>014.
     HEAVY SNOW WARNING FROM 4 AM TO 9 PM EST FRIDAY FOR MEZ007>009.
     SNOW ADVISORY FROM 7 AM TO 7 PM EST FRIDAY FOR MEZ012>014.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ001>006.
     HEAVY SNOW WARNING FROM 4 AM TO 9 PM EST FRIDAY FOR NHZ001-002.
     SNOW ADVISORY FROM 7 AM TO 7 PM EST FRIDAY FOR NHZ003-004.
MARINE...GALE WARNING UNTIL 7 PM EST FRIDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Nov 15, 3:20 PM EST, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 PM EST THU NOV 15 2007

MEZ007>009-NHZ001-002-162030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
320 PM EST THU NOV 15 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 9 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH. HEAVY SNOW WARNING.
 THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL
 REMAINS TONIGHT. HOWEVER...AS COLDER AIR MOVES INTO WESTERN MAINE
 AND NEW HAMPSHIRE...THE PRECIPITATION WILL GRADUALLY CHANGE TO
 SNOW AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAVY SNOW WARNING.
 SNOW WILL CONTINUE...HEAVY AT TIMES. THE SNOW WILL TAPER TO
 SCATTERED SNOW SHOWERS FRIDAY EVENING. STORM SNOW TOTAL
 ACCUMULATIONS WILL BE 4 TO 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ012>014-NHZ003-004-162030-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN GRAFTON-
NORTHERN CARROLL-
320 PM EST THU NOV 15 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH.
 THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL
 REMAINS TONIGHT. HOWEVER...AS COLDER AIR MOVES INTO WESTERN
 MAINE AND NEW HAMPSHIRE...THE PRECIPITATION WILL GRADUALLY
 CHANGE TO SNOW LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SNOW ADVISORY.
 STORM TOTAL SNOW ACCUMULATIONS WILL BE 3 TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

NHZ005-006-162030-
SOUTHERN GRAFTON-SOUTHERN CARROLL-
320 PM EST THU NOV 15 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH.
 THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL
 REMAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018>028-NHZ007>010-013-014-162030-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 PM EST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-162030-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 PM EST THU NOV 15 2007

...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

Nearby

River Flood Warnings in Maine, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.